MAUDE Adverse Event Report: CORDIS US. CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US. CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number SRD6892
Medical Device Problem Codes Crack (1135); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, there were multiple holes throughout the length of a 5f 125cm 135-degree vertebral (vert) tempo diagnostic catheter.The damage to the catheter was observed during a cerebral angiogram, and the catheter was in the right m2 vessel when the damage was observed.There were no reported injuries to the patient.The device was stored and prepped per the instructions for use (ifu) and there was no damage to the device packaging.The vessel characteristics were non-calcified, non-tortuous, and had 0% stenosis.The device was never placed in an acute bend during its use in the patient, and there was no difficulty removing the device from the patient.The device is available for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.A review of the manufacturing documentation associated with lot 18161245 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, there were multiple holes throughout the length of a 5f 125cm 135-degree vertebral (vert) tempo diagnostic catheter.The damage to the catheter was observed during a cerebral angiogram, and the catheter was in the right m2 vessel when the damage was observed.There were no reported injuries to the patient.The device was stored and prepped per the instructions for use (ifu) and there was no damage to the device packaging.The vessel characteristics were non-calcified, non-tortuous, and had 0% stenosis.The device was never placed in an acute bend during its use in the patient, and there was no difficulty removing the device from the patient.The device was not received for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, there were multiple holes throughout the length of a 5f 125cm 135-degree vertebral (vert) tempo diagnostic catheter.The damage to the catheter was observed during a cerebral angiogram, and the catheter was in the right m2 vessel when the damage was observed.There were no reported injuries to the patient.The device was stored and prepped per the instructions for use (ifu) and there was no damage to the device packaging.The vessel characteristics were non-calcified, non-tortuous, and had 0% stenosis.The device was never placed in an acute bend during its use in the patient, and there was no difficulty removing the device from the patient.The product was not returned for analysis.A review of the manufacturing documentation associated with lot 18161245 presented no issues during the manufacturing process that can be related to the reported event.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event.Without the return of the device for analysis, the reported customer complaint " catheter (body/shaft) puncture/cut" could not be evaluated.With the limited information provided, without the return of the device, and with no procedural films, the cause of the reported event could not be determined.It is possible that factors related to the procedure, handling, and/or patient anatomy contributed to the reported event.All catheters require torquing, which is a dynamic process once it enters the patient due to external factors such as temperature, time of exposure in body, individual patient anatomical structures, storage conditions, and operator technique in torquing and manipulating the catheter.If a catheter does not move as expected, the operator is trained to stop and investigate the cause before continuing to avoid further damage to the catheter, such as a puncture/cut/break in material integrity.Based on the device history record review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: this device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, there were multiple holes throughout the length of a 5f 125cm 135-degree vertebral (vert) tempo diagnostic catheter.The damage to the catheter was observed during a cerebral angiogram, and the catheter was in the right m2 vessel when the damage was observed.There were no reported injuries to the patient.The device was stored and prepped per the instructions for use (ifu) and there was no damage to the device packaging.The vessel characteristics were non-calcified, non-tortuous, and had 0% stenosis.The device was never placed in an acute bend during its use in the patient, and there was no difficulty removing the device from the patient.The device has now been returned.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, there were multiple holes throughout the length of a 5f 125cm 135-degree vertebral (vert) tempo diagnostic catheter.The damage to the catheter was observed during a cerebral angiogram, and the catheter was in the right m2 vessel when the damage was observed.There were no reported injuries to the patient.The device was stored and prepped by the instructions for use (ifu) and there was no damage to the device packaging.The vessel characteristics were non-calcified, non-tortuous, and had 0% stenosis.The device was never placed in an acute bend during its use in the patient, and there was no difficulty removing the device from the patient.A non-sterile 5f tempo 0.038" 125cm vert135 catheter unit was received coiled inside a transparent plastic bag.Upon unpacking and visual inspection, a crack was noted on the catheter body approximately 73.4 cm from the distal tip, with no other visible anomalies.Dimensional analysis of the body near the damaged area showed inner and outer diameter measurements within specification for the applicable catalog.Sem analysis of the cracked region revealed micro-elongations consistent with localized stretching due to tensile forces, indicating the material was stressed beyond its elastic limit likely, contributing to the observed crack.No voids, inclusions, or signs of thermal damage were detected.A product history record (phr) review of lot 18161245 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿catheter body/shaft-puncture/cut¿ was not seen during the product evaluation.However, the malfunction ¿catheter body/shaft-/cracked¿ was seen.Product evaluation results suggest the device experienced stress beyond its elastic limit, likely contributing to the crack.Therefore, it is assumed mechanical tension played a key role in the damages.The exact source of this tension is unknown.Procedural/handling factors are a possible cause of the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.¿ based on the information available and the phr review, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, there were multiple holes throughout the length of a 5f 125cm 135-degree vertebral (vert) tempo diagnostic catheter.The damage to the catheter was observed during a cerebral angiogram, and the catheter was in the right m2 vessel when the damage was observed.There were no reported injuries to the patient.The device was stored and prepped per the instructions for use (ifu) and there was no damage to the device packaging.The vessel characteristics were non-calcified, non-tortuous, and had 0% stenosis.The device was never placed in an acute bend during its use in the patient, and there was no difficulty removing the device from the patient.The device has now been returned.Addendum: product evaluation revealed a crack on the body/shaft of the catheter.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key21720353
Report Number9616099-2025-00503
Device Sequence Number13146016
Product Code DQO
UDI-Device Identifier10705032051774
UDI-Public(01)10705032051774(17)251031(10)18161245
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/31/2025
Device Catalogue NumberSRD6892
Device Lot Number18161245
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer04/10/2025
05/05/2025
06/02/2025
07/23/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date05/05/2025
05/09/2025
06/27/2025
07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age29 YR
Patient SexMale